MAUDE Adverse Event Report: SYNTHES GMBH GUIDINGBLOCK F/LCP-PLT 4.5/5 LE; GUIDE

SYNTHES GMBH GUIDINGBLOCK F/LCP-PLT 4.5/5 LE; GUIDE
Catalog Number 312.941
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the distal femoral fracture.The guiding block was deformed partially, and the surgeon could not insert the drill guide into one of the holes of the guiding block.The surgery was completed successfully without any surgical delay.The patient condition was stable.Concomitant device reported: unk - guides/sleeves/aiming: guide (part# unknown; lot# unknown; quantity:1.This complaint involves one (1) device.This report is for (1) guide block for lcp(tm) distal femur plates-left.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: visual analysis of the returned sample revealed that guidingblock f/lcp-df 4.5/5 le one of the holes of the guiding block is slightly deformed.No other defects were identified.So the alleged deform condition can be confirmed.The dimensional inspection was not performed for the guidingblock f/lcp-df 4.5/5 le due to post manufacturing damage.The functional test was not performed as the device was received by itself.The alleged misalignment condition cannot be confirmed since the functional test cannot be performed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for guidingblock f/lcp-df 4.5/5 le.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part: 312.947, lot: 2653488, manufacturing site: bettlach, release to warehouse date: 11.Oct.2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDINGBLOCK F/LCP-PLT 4.5/5 LE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11620619
Report Number8030965-2021-02622
Device Sequence Number19749720
Product Code FZX
UDI-Device Identifier07611819286368
UDI-Public07611819286368
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.941
Device Lot Number2653486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: GUIDE